# SDR IXXA0100004

- Difficulty date: January 25, 2001
- Submitted: January 30, 2001
- Operation: Air carrier
- Aircraft: N829BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45994
- Aircraft time: 83,464 hours, 23,212 cycles
- System (JASC): 7830 · Engine Thrust Reverser
- Part: Cowling
- Part number: FR02B
- Part serial: FL1134
- Condition: Damaged
- Location: Engine T/R
- Part time: 83,464 hours, 23,212 cycles
- Stage of operation: DE
- How discovered: V
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

DURING DESCENT FROM RDU TO ATL, THE FLIGHT CREW NOTICED THE NUMBER THREE ENGINE THRUST REVERSER WAS VERY SLOW TO STOW AFTER DEPLOYMENT.  THE FLIGHT CONTINUED TO ATL FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE ENGINE WHICH REVEALED A PORTION OF THE NUMBER THREE ENGING INBOARD THRUST REVERSER TRANSLATING COWLING HAD DEPARTED FROM THE ENGINE.  MAINTENANCE REPLACED THE INBOARD THRUST REVERSER HALF IN ACCORDANCE WITH THE MAINTENANCE MANUAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
